My dr added 2mg of Abilify to my meds and I gained 2 pounds in 3 weeks. Is it Abilify or just that I'm finally starting to feel better? My stomach is constantly hungry and growling too. Anyone else have this?
Abilify can do that unfortunately.
One of Abilify's side affects can be weight gain. that is an awfully low dose however. I'm on 10Mg and haven't gained weight at all.it just depends on the individual,
Lennongurl,,just a bit more yes this is listed as side effect but more on the less side of a chance and more so on the 2mg..but most time you take this with other antidepressants to kick in more so between the two that is a possiblility hope it subsides with the low dose..they do mentinon the stomach feeling like you said .maybe drink more water if you can to trick yourself to feel full but not really that much with this low dose...
I am on 20mg. a day, and hungry as you could not imagine, however I eat plenty of fruit, veggies and protein, what you might call a hypo-caloric diet. Worth a try!!!
Apparently yes. I was prescribed Abilfy 3 years ago and just recently found out it can cause weight gain. I have always been about the same weight but up or down 10 lbs so really didn't put the two together until now. I have been as high as 35lbs over weight now as my weight unexplainably keeps slowly climbing.
I always feel hungry. I have dropped my calories to half and am down 10lbs but its not healthy to eat so few calories.
I can't afford this excess weight on my joints so hence the radical diet.
I'm sorry but I don't know of any other way to keep weight off with this med.
I was on 2 mg for almost 3 years and gained 20 to 25 lbs. I exercised ate the same and I still gained weight. I'm currently on .6 mg a tiny dose and I have already lost 10 lbs! Didn't change my diet or anything. This drug just puts weight on. I'm trying to get off it completely but having a hard time. Abilify really has helped me but I can't take the weight gain and my insurance won't cover it anymore so I have no choice.
I also take 2mg of abilfy it helps me slow down my mind because it always was working overtime and anxiety bad but yes i got the weight gain also was 205 know 218 be going to the y and giong to see an instructor see how i can get this weight down
Anti-psychotics/antidepressants change your metabolism and fat storage mechanisms. Diet and exercise help keep off EXCESS weight but won't prevent weight gain.
The only option if the gain is medically significant or cosmetically unacceptable is to try switching to a more weight neutral medication.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Oct 2016 • 3 answers
Updated 26 Feb 2014 • 3 answers
Updated 11 Oct 2011 • 4 answers
Is the possible weight gain from low dose of abilify (2mg) from increased appetite or from the drug?
Updated 3 Jan 2012 • 2 answers
Updated 31 Oct 2018 • 48 answers